MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Codes Difficult to Remove (1528); Unexpected Shutdown (4019)
Health Effect - Clinical Codes Vascular System (Circulation), Impaired (2572); Vascular Dissection (3160)
Date of Event 07/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The csi field representative was aware of the event on (b)(6) 2018.The mdr is being reported after the 30 day due date due to an inadvertent failure to follow csi procedures.Retraining on the complaint reporting procedure has been issued.During the course of the investigation, it was determined that the device was available for evaluation.Csi requested return of the device on 24 september 2018 for the purpose of investigation, and the device was received at csi on 9 october 2018.Device evaluation: the oad was returned with the saline sheath, driveshaft and engaged guide wire having been destructively cut away from the handle assembly.The distal driveshaft and engaged guide wire exhibited adhered biological material on the tip bushing and guide wire core shaft in that area.The wire was removed with resistance and a mandrel would not pass through the biological material.The morphology of the biological material is not known, and the exact root cause of accumulating tissue remains unknown.Examination in the areas of the adhered tissue did not reveal any damage that would have contributed to the accumulation.At the conclusion of the failure analysis investigation the reported events could not be confirmed through analysis.(b)(4).
 
Event or Problem Description
Medwatch (b)(4) was received by csi on 24 september 2018 which indicated the following: the stealth coronary orbital atherectomy device (oad) became stuck in a type c lesion in the proximal right coronary artery following three treatments at 80,000rpm.The speed was increased to 120,000rpm, but further attempts to remove the oad were unsuccessful.The device stopped spinning and was still stuck in the lesion.The viperwire and oad were removed from the patient.A dissection with no flow was identified.The patient reportedly experienced vomiting in relation to the event but was later discharged and was well upon discharge.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key7971140
Report Number3004742232-2018-00306
Device Sequence Number201431
Product Code MCX
UDI-Device Identifier10852528005169
UDI-Public(01)10852528005169(17)200131(10)215019
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberDBEC-125
Device Catalogue Number70058-02
Device Lot Number215019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2018
Initial Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;